Illinois, 2005

Damaging Wind in Illinois, September 13, 2005

September 13, 2005 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 13, 7:30 PM CST, 2 hours earlier.

Area forecast discussion, Sep 13, 7:30 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT TUE SEP 13 2005

.DISCUSSION...MAKING SOME MINOR WORDING CHANGES TO GOING FCST WITH
FIRST ROUND OF CONVECTION MAKING IT INTO SOUTHEAST ILLINOIS BEFORE
DISSIPATING. NEXT ROUND OF STORMS INCREASING IN COVERAGE ACRS WRN
IL AND TRACKING EWD. MSAS SHOWING BEST CONVERGENCE AND LI GRADIENT
RIGHT ALONG COLD FRONT...WHICH AT 01Z WAS LOCATED FROM NEAR DUBUQUE
SWWD THROUGH CEDAR RAPIDS TO WEST OF KIRKSVILLE. LAPS CAPES IN THE
2500-3000 J/KG RANGE OUT BY THE MISSISSIPPI VALLEY AND THEN REALLY
TAILS OFF AS YOU HEAD EAST INTO CNTRL IL. 00Z ILX SOUNDING NOT REAL
IMPRESSIVE WITH FAIRLY DRY LOW LAYER. CONVECTION SEEMS TO GET INTO
THE WRN THIRD OF OUR AREA AND THEN DISSIPATE AS IT TRACKS INTO A
MORE STABLE AIR MASS. STILL SOME HAILERS AND ISOLD WIND GUSTS WITH
THE STORMS ACRS OUR WEST THIS EVENING AND THEN THE CONVECTION SHOULD
EDGE INTO OUR EAST OVERNIGHT. OTHER THAN THE WORDING ADJUSTMENTS TO
THE FIRST PERIOD...REST OF FCST LOOKS FINE.

.PREV DISCUSSION...
GFS AND NAM REMAIN SIMILAR IN TIMING OF THIS FRONT COMING THROUGH
THE AREA TONIGHT AND LOCATION OF FRONT AFTER IT PUSHES THROUGH THE
AREA AND SOUTH OF THE STATE INTO THE OH RVR VLY. SINCE THIS FRONT
AND PCPN IS THE MAIN CONCERN THIS PACKAGE IN THE SHORT TERM...WILL
FOLLOW A BLEND OF THE MODELS. FURTHER OUT...A BLEND OF THE
GFS/ECMWF/UKMET WILL BE FOLLOWED SINCE THEY RESEMBLE THE ENSEMBLE
SOLUTION FROM THIS MORNING.

SHORT TERM...TONIGHT THROUGH FRIDAY...
AT 19Z...SFC FRONT EXTENDS FROM WI INTO IA...NWRN MO AND BACK INTO
KS. STORMS HAVE DEVELOPED OUT AHEAD OF THE FRONT AND WILL CONTINUE
TO PUSH INTO THE AREA DURING THE EVENING AND OVERNIGHT HOURS.
INITIAL LINE MOVING INTO WESTERN IL AT THE MOMENT...BUT EXPECT
ADDITIONAL DEVELOPMENT LATER AS THE FRONT MOVES INTO THE AREA DURING
THE NIGHT. THEREFORE...HAVE INCREASED POPS TO LIKELY FOR THIS
EVENING AND OVERNIGHT. MDLS BRING FRONT THROUGH MOST OF AREA BY
MORNING SO HAVE TAPERED PCPN DOWN TO SLIGHT CHANCE IN THE NORTH FOR
THE MORNING AND CHANCE IN THE CENTRAL AND SOUTHEAST. WILL CONTINUE
TO TAPER DOWN TO CHANCE IN THE SOUTHEAST ONLY FOR TOM AFTERNOON.
MDLS CONTINUE TO BRING A WAVE ALONG THE FRONT TOMORROW NIGHT AND
THURSDAY WHICH WILL PUSH THE FRONT FURTHER SOUTH BY THE END OF THE
WEEK. THEREFORE HAVE KEPT CHC POPS IN THE SOUTHEAST FOR TOM NIGHT
AND THUR TO ACCOUNT FOR THIS.

AFTER THE FRONT MOVES THROUGH...DRIER AND COOLER AIR WILL MOVE INTO
THE AREA AS CANADIAN HIGH PRSS BUILDS INTO THE REGION. TEMPS WILL BE
COOLER FOR THE REMAINDER OF THE WEEK WITH THIS HI PRSS AND HAVE GONE
A DEG OR TWO ABOVE GUIDANCE FOR THIS...ESPECIALLY DURING THE DAY.

LONG TERM...SATURDAY THROUGH TUESDAY...
SOUTHWESTERLY FLOW WILL DOMINATE THE REGION OVER THE WEEKEND AND
INTO NEXT WEEK. ALONG WITH THIS...THERE COULD BE SOME WEAK WAVES
MOVING UP THROUGH THE FLOW THAT COULD BRING SOME PCPN TO THE AREA.
HOWEVER THERE IS SOME UNCERTAINTY AS TO WHEN...IF AT ALL...THIS
WILL AFFECT OUR AREA. THEREFORE WILL KEEP CHC POPS IN FOR SAT NIGHT
AND SUNDAY NIGHT...AND THEN SLIGHT CHANCE IN THE REMAINDER OF SOME
OF THE PERIODS IN THE EXTENDED.

WITH THE SOUTHWESTERLY FLOW...WARMER TEMPS WILL RETURN WITH 850
DEWPOINTS REACHING BACK TO +17 TO +19C BY THE FIRST PART OF NEXT
WEEK. HOWEVER...WITH THE POSSIBILITY OF SOME PCPN AND CLOUD
COVER...HAVE TEMPERED THIS WARM UP A BIT. STILL WENT ABOVE NORMAL
TEMPS FOR MID SEPT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

SMITH/AUTEN
Hazardous weather outlook, Sep 13, 10:37 AM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1137 AM CDT TUE SEP 13 2005

ILZ027>031-036>038-040-041-141200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
1137 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION
BY LATE TODAY AND MOVE THROUGH BY LATE TONIGHT. THERE WILL BE A
CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT THIS
AFTERNOON AND TONIGHT. A FEW OF THE STORMS THAT DEVELOP MAY BECOME
SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND
GUSTS. THE SEVERE WEATHER THREAT WILL BE HIGHEST BETWEEN 4 PM AND
8 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DISTURBANCE WILL PASS THROUGH THE REGION LATE SATURDAY INTO
SUNDAY...BRINGING A CHANCE OF THUNDERSTORMS WITH IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 4 PM AND 8 PM.

ILZ042>057-061-141200-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
1137 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
REGION TONIGHT AND EXIT TO THE SOUTH AND EAST BY MORNING. THERE
WILL BE A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT
TONIGHT. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. THE
SEVERE WEATHER THREAT WILL BE HIGHEST BETWEEN 6 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT OF THUNDERSTORMS WILL PERSIST INTO EARLY WEDNESDAY...
LINGERING UNTIL THE FRONT SAGS FURTHER SOUTH AND EAST OF THE
REGION. ANY REMAINING STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN 6 PM
AND 10 PM.

ILZ062-063-066>068-071>073-141200-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1137 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION BY
LATE TONIGHT...BRINGING A CHANCE OF THUNDERSTORMS WITH IT. ANY
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT IS EXPECTED TO STALL OUT TO THE SOUTH OF THE REGION
THROUGH THURSDAY. THUNDERSTORM CHANCES WILL PERSIST THROUGH
THURSDAY UNTIL THE FRONT PUSHES WELL SOUTH AND EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

The radar

The Lincoln radar (KILX), 101 km away, was scanning. The volume nearest the first event began at 03:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
September 13, 9:30 PM CST
Where
Fulton County, London Mills
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.717, -90.267

A downburst, 2 to 3 blocks wide, blew down numerous trees, power lines and tree limbs. Twelve homes were damaged (3 severely), and one garage was destroyed. All damage was caused by falling trees and not from the wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474785.